I've been on 50mg fentanyl patches for 4 years because of knee pain from a total knee replacement. The pain dr is now trying to get me off of them, because I probably need my other knww replaced. She's starting me on 25 mg. and then will cut down slowly till I'm off of them. What kind of meds can I get to relieve the pain now? I think she thinks I don't need any. I just started seeing her and I'm very anxious about how this is going to work. Anyone out there going through this? I'd like some advice--thanks
I've been on Fentanyl 100 ul for ten years,never increased the dose.start on 25 mg and was raised slowly.it's possible that you're not getting the needed relief because fentanyl is different than morphine,it's strength is much stronger and totally a different drug.synthetic,however,taking so many vicodin with tylenol can mess your liver.fentanyl slowly absorbs through the skin,must be rotated and maybe having a higher mg and less Vicodin would help.it's not going to give you a heady feeling,so if you expect to get a high,you won't.it treats pain not meant for a rush.you need to be checked for elevated levels of tylenol cause your liver can fail from excess tylenol intake.Fentanyl is meant for pain relief not a drug high.
Yes, make it last, and keep some extra for day 3 on the patch. For some, it doesn't last that third day.
Thanks so much and good luck to you as well.
Thanks so much for responding. I was wondering if you could tell me more about spacing out my breakthrough to last through the week. Do you mean be careful not to use it up before the week is out? Just wanted to be sure as I am new to all this. Thanks again
Fentanyl is a very good pain medication and yes, it is standing operating procedure to wait a week or two (in some cases) in order to make adjustments to medication adjustments, especially when working with opiates.
My late wife was on the patch and I spent a few months on the patch a couple of years back for a serious diagnosis of pancreatitus and it is very affective in pain control. My PCP is currently discussing placing me back on the Fentanyl patch again for my osteoarthritis of the spine and I'm really hoping it works better than the Morphine ER or the Opana ER I'm currently taking?
Good luck with your pain management and yes again, it IS typical of waiting a week or so before adjusting dosages.
When titrating an opiate, it is usual to wait a week between adjustments.
This is because it takes about 5 days for transdermal medication to reach a steady-state level, and perhaps longer for your body to adjust to the new medication.
You'll feel better if you space your breakthrough out to last through the week.
And don't forget to change your patch after 72 hours.